Korean Journal of Nephrology 2008;27(5):600-605.
Two Cases of Nephrolithiasis Following Administration of Cyclosporine
Ji Young Park, M.D., Jung-Hwa Ryu, M.D., Dong-Ryeol Ryu, M.D., Seung-Jung Kim, M.D., Duk-Hee Kang, M.D., Kyun-Il Yoon, M.D. and Kyu-Bok Choi, M.D.
Division of Nephrology, Department of Internal Medicine, Ewha Womans University College of Medicine, Seoul, Korea
증례 : Cyclosporine 복용 후 발생한 신석증 (Nephrolithiasis) 2례
박지영, 류정화, 류동열, 김승정, 강덕희, 윤견일, 최규복
이화여자대학교 의과대학 신장내과학교실
Abstract
Cyclosporine is one of the most useful immunosuppressants for many diseases including nephritic syndrome, glomerulonephritis, organ transplantation, and other autoimmune diseases. However, cyclosporine is known to cause renal tubular acidosis (RTA) due to a decrease in urinary ammonium excretion. Cyclosporine also can lead to significant hypocitraturia due to a higher proximal tubular reabsorption of citrate and increase the risk for nephrolithiasis. Citrate excretion is essential for the prevention of urinary supersaturation and hypocitraturia is a major risk factor for nephrocalcinosis and nephrolithiasis. Now we report two cases of nephrolithiasis treated with cyclosporine. The first patient is a renal transplantation recipient and the second patient has membranous glomerulonephritis. Therefore, these two cases lead us to conclude that patients treated with cyclosporine have to be regularly followed up for nephrolithiasis caused by cyclosporine-induced tubular dysfunction.
Key Words: Cyclosporine, Citrate, Nephrolithiasis, Nephrocalcinosis
TOOLS
METRICS Graph View
  • 662 View
  • 11 Download
Related articles


ABOUT
BROWSE ARTICLES
EDITORIAL POLICY
FOR CONTRIBUTORS
Editorial Office
#301, (Miseung Bldg.) 23, Apgujenog-ro 30-gil, Gangnam-gu, Seoul 06022, Korea
Tel: +82-2-3486-8736    Fax: +82-2-3486-8737    E-mail: registry@ksn.or.kr                

Copyright © 2024 by The Korean Society of Nephrology.

Developed in M2PI

Close layer